Alert archive / Georgia / Special Weather Statements in 2015

Special Weather Statement, NWS Atlanta, GA

June 2, 2015Pulaski County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 2, 2015, 4:12 PM EDT for Pulaski County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2015, 4:12 PM EDT (20:12 UTC)
Expired
Jun 2, 2015, 4:45 PM EDT
In force
33 min
Issued by
NWS Atlanta, GA

County Pulaski County, GA

The radar

The Robins AFB radar (KJGX), 62 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2015-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 84 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2015-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
84 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
936 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

290 
WWUS82 KFFC 022012
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
412 PM EDT TUE JUN 2 2015
 
GAZ107-108-022045-
WILCOX GA-PULASKI GA-
412 PM EDT TUE JUN 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND GUSTY WINDS IN 
WILCOX AND PULASKI COUNTIES UNTIL 445 PM EDT...

AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PINEVIEW...OR 11 MILES SOUTH OF
HAWKINSVILLE...MOVING EAST AT 10 MPH.

HEAVY RAIN AND WIND GUSTS UP TO 35 MPH ARE LIKELY WITH THIS STORM AS 
THIS STORM MOVES ACROSS WILCOX AND PULASKI COUNTIES THROUGH 445 PM 
EDT.

SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
PINEVIEW...WALLACE...CEDAR CREEK...OCMULGEE BANKS...FINLEYSON AND
POPE CITY.

DRIVERS SHOULD ALSO USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

LAT...LON 3206 8360 3219 8355 3223 8335 3222 8333
      3201 8336
TIME...MOT...LOC 2012Z 272DEG 10KT 3212 8349 

$$

DJN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 2, 4:00 PM EDT, 12 minutes earlier.

Area forecast discussion, Jun 2, 4:00 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
400 PM EDT TUE JUN 2 2015

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
SHORT TERM MODELS ARE IN GOOD AGREEMENT OVERALL PATTERN.  THE
STATIONARY FRONT WILL SLOWLY SAG TO THE SOUTH AND EAST WITH GOOD
MOISTURE AVAILABLE. THE UPPER LOW WILL SLOWLY DRIFT ACROSS NORTH
GEORGIA INTO THE CAROLINAS PIEDMONT BY MIDNIGHT THURSDAY MORNING.
MODEL PWATS SHOWING BEST MOISTURE AHEAD OF THE LOW/FRONT MAINLY OVER
EAST/SOUTH PORTIONS OF FORECAST AREA.  SHOWERS AND THUNDERSTORMS
WILL CONTINUE TO BE DIURNAL IN NATURE WITH BEST TIMING BETWEEN 2-
8PM.  SPC HAS THE ENTIRE CWA IN A MARGINAL RISK AREA FOR SEVERE
THUNDERSTORMS TODAY AND ALL BUT SOME OF THE NORTHERN COUNTIES IN A
MARGINAL RISK AREA FOR WEDNESDAY. THE MAIN THREAT WILL BE DAMAGING
WINDS. LOCALLY HEAVY RAIN STILL POSSIBLE BUT LESS SO THAN THE PAST 2
DAYS. GUIDANCE BLEND TEMPERATURES ARE IN LINE AND SEE NO REASON
TO STRAY.

ATWELL

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
SLOW MOVING UPPER LOW WILL FINALLY PUSH OUT OF THE REGION LATE
THURSDAY WITH NW FLOW ALOFT PATTERN IN CONTROL THRU THE REST OF
THE LONG TERM PERIOD. HARD TO FIND A SINGLE FEATURE TO LOCK IN ON
BUT THERE IS A BROAD SHORT WAVE APPARENT ON SAT OVER KY THAT
SHOULD INCREASE COVERAGE OF SHRA/TSRA THIS WEEKEND COMPARED WITH
THUR/FRI WHICH WILL BE DRIER IN THE WAKE OF UPPER LOW CURRENTLY
OVER THE AREA.

INSTABILITY APPEARS STRONGLY DIURNAL AND NOT ABOVE AVERAGE FOR
THIS TIME OF YEAR AND PATTERN. HOWEVER...PW VALUES WHICH AVERAGE
AROUND 1.5-1.6 THUR/FRI JUMP UP TO 1.6-1.85 THIS WEEKEND AND
MONDAY WHICH IS NEAR THE 91 DAY MOVING AVERAGE OF ALL-TIME DAILY
MAX VALUES BASED ON KFFC/KAHN SOUNDINGS SINCE 1948...BASICALLY
NEAR 98-99TH PERCENTILE BUT NOT A RECORD VALUE. WILL HAVE TO
REMAIN ALERT TO HEAVY RAIN AND FLASH FLOODING POTENTIAL BEGINNING
THIS WEEKEND.

SNELSON

&&

.PREV LONG TERM DISCUSSION /ISSUED 422 AM EDT TUE JUN 2 2015/
GFS/ECMWF IN PRETTY CLOSE AGREEMENT WITH THE POSITION OF THE
UPPER TOUGH AS IT MOVES OFF THE EAST COAST. THE PROBLEM THE MODELS
HAVE IS WITH TIMING OF THE SHORT WAVES MOVING DOWN THE NORTHWEST
FLOW THAT SETS UP BEHIND THE TROUGH. FOR THIS REASON HAVE GONE
WITH BROAD BRUSHING POPS EACH DAY.

17

&&

.AVIATION...
18Z UPDATE...
UPPER LOW OVER THE REGION PRODUCING SCATTERED TO BROKEN CU THIS
AFTERNOON. SCATTERED SHOWERS WILL DEVELOP DURING THE PEAK HEATING
WITH ISOLATED THUNDERSTORMS POSSIBLE. WILL MENTION VC WORDING AT
THIS TIME WITH A TEMPO FOR A FEW HOURS AROUND THE ATL METRO AREA
DUE TO CURRENT RADAR TRENDS AND WATCH FOR ANY LOCALIZED
DEVELOPMENT ELSEWHERE.

LATER TONIGHT...SOME IMPACTS FROM LOWER CEILINGS AND VISIBILITY WILL
BE POSSIBLE...ESPECIALLY IN THE SOUTHERN TAF SITES NEAR MCN AND CSG
WHERE HIGHER MOISTURE IS EXPECTED.

//ATL CONFIDENCE...18Z UPDATE...
HIGH CONFIDENCE FOR WIND DIRECTION/SPEED AND VSBYS TODAY.
LOW CONFIDENCE IMPACTS FROM THUNDERSTORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          63  82  63  82 /  40  50  30  40
ATLANTA         65  82  66  81 /  30  40  20  20
BLAIRSVILLE     56  75  58  77 /  40  60  30  40
CARTERSVILLE    60  81  63  82 /  30  40  20  20
COLUMBUS        66  86  67  87 /  30  30  20  20
GAINESVILLE     62  79  63  79 /  30  50  30  40
MACON           63  86  65  86 /  40  30  30  30
ROME            61  82  63  83 /  30  30  20  20
PEACHTREE CITY  64  83  64  83 /  30  30  20  20
VIDALIA         67  85  67  85 /  60  50  40  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...ATWELL
LONG TERM....SNELSON
AVIATION...ATWELL
Hazardous weather outlook, Jun 2, 2:24 PM EDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
224 PM EDT TUE JUN 2 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-030830-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
224 PM EDT TUE JUN 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT MUCH OF NORTH AND
CENTRAL GEORGIA THROUGH THIS EVENING. ISOLATED STRONG TO SEVERE
STORMS ARE POSSIBLE...ESPECIALLY NORTH OF A LINE FROM ROME TO
CARTERSVILLE TO GAINESVILLE...WHERE A HIGHER THREAT OF HAIL AND
BRIEF STRONG WIND GUSTS WILL EXIST. ALONG AND SOUTH OF I-20...
ADDITIONAL STORMS WILL BE CAPABLE OF HEAVY RAIN AND GUSTY WINDS. THE
WINDS COULD BE STRONG ENOUGH TO KNOCK DOWN SMALL TREE LIMBS AND BLOW
AROUND LOOSE OUTDOOR OBJECTS. LOCALLY HEAVY RAIN COULD ALSO CAUSE
BRIEF MINOR FLOODING IN LOW LYING AREAS...ROADS AND POOR DRAINAGE
AREAS...AS WELL AS SMALL STREAMS AND CREEKS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY IN THE
AFTERNOON AND EVENING HOURS. A FEW STORMS ON WEDNESDAY COULD BE
SEVERE AS THE UPPER LOW REMAINS IN THE AREA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

DJN

In the hours before

Special weather statement, Jun 2, 2:37 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
237 PM EDT TUE JUN 2 2015

GAZ039-021900-
WILKES GA-
237 PM EDT TUE JUN 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WILKES COUNTY UNTIL 300 PM EDT...

AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF LINCOLNTON...OR 8 MILES EAST
OF WASHINGTON...MOVING NORTHEAST AT 15 MPH.

HEAVY RAIN...SMALL HAIL...AND WIND GUSTS OF 40 MPH ARE LIKELY WITH
THIS STORM AS IT MOVES ACROSS WILKES COUNTY THROUGH 300 PM EDT.
FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS STORM.

SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
HOLLIDAY PARK...METASVILLE AND AONIA.

RUNOFF FROM THESE STORMS COULD CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
ACROSS WILKES COUNTY...INCLUDING AREAS AROUND HOLLIDAY
PARK...METASVILLE AND AONIA.

LAT...LON 3365 8249 3366 8251 3365 8252 3365 8254
      3364 8254 3364 8256 3365 8257 3364 8257
      3365 8258 3363 8258 3364 8259 3363 8262
      3378 8271 3385 8258 3383 8260
TIME...MOT...LOC 1835Z 244DEG 13KT 3374 8259

DJN
Special weather statement, Jun 2, 3:26 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
326 PM EDT TUE JUN 2 2015

GAZ039-022000-
WILKES GA-
326 PM EDT TUE JUN 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WILKES COUNTY UNTIL
400 PM EDT...

AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SHARON...OR 7 MILES SOUTH OF WASHINGTON...
MOVING NORTHEAST AT 15 MPH.

TWO TO THREE INCHES OF RAIN HAS FALLEN IN THE LAST 90 MINUTES
BETWEEN ROCKY CREEK AND HOLIDAY PARK IN SOUTHEAST WILKES COUNTY.
RUNOFF FROM STORMS MOVING OVER THE SAME AREAS WILL CAUSE MINOR
FLOODING OF SMALL CREEKS AND STREAMS...STREETS AND UNDERPASSES
ACROSS WILKES COUNTY...INCLUDING AREAS AROUND ROCKY CREEK FIRE
DEPT....HOLLIDAY PARK...METASVILLE...LUNDBERG...AONIA AND FICKLIN.

AN ADDITIONAL HALF TO ONE INCH OF RAIN IS LIKELY IN THESE AREAS.

LAT...LON 3364 8248 3366 8251 3365 8252 3364 8256
      3365 8258 3363 8258 3364 8259 3363 8262
      3361 8262 3360 8268 3362 8269 3361 8271
      3361 8275 3365 8281 3382 8259
TIME...MOT...LOC 1924Z 245DEG 11KT 3363 8274

DJN
Special weather statement, Jun 2, 4:12 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
412 PM EDT TUE JUN 2 2015

GAZ107-108-022045-
WILCOX GA-PULASKI GA-
412 PM EDT TUE JUN 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND GUSTY WINDS IN
WILCOX AND PULASKI COUNTIES UNTIL 445 PM EDT...

AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PINEVIEW...OR 11 MILES SOUTH OF
HAWKINSVILLE...MOVING EAST AT 10 MPH.

HEAVY RAIN AND WIND GUSTS UP TO 35 MPH ARE LIKELY WITH THIS STORM AS
THIS STORM MOVES ACROSS WILCOX AND PULASKI COUNTIES THROUGH 445 PM
EDT.

SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
PINEVIEW...WALLACE...CEDAR CREEK...OCMULGEE BANKS...FINLEYSON AND
POPE CITY.

DRIVERS SHOULD ALSO USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

LAT...LON 3206 8360 3219 8355 3223 8335 3222 8333
      3201 8336
TIME...MOT...LOC 2012Z 272DEG 10KT 3212 8349

DJN

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 9:12 PM EDTSpecial Weather StatementFFCHaralson33 min
Jun 2, 1:37 AM EDTSpecial Weather StatementFFCCherokee, Forsyth53 min
Jun 2, 2:17 AM EDTSpecial Weather StatementFFCDawson, Lumpkin43 min
Jun 2, 3:11 AM EDTSpecial Weather StatementFFCBanks, Hall, Lumpkin, Towns, Union, White49 min
Jun 2, 2:37 PM EDTSpecial Weather StatementFFCWilkes23 min
Jun 2, 3:26 PM EDTSpecial Weather StatementFFCWilkes34 min
Jun 2, 4:29 PM EDTSpecial Weather StatementFFCMurray31 min
Jun 2, 5:01 PM EDTSevere Thunderstorm WarningFFCMurray29 min
Jun 2, 5:37 PM EDTSpecial Weather StatementFFCMurray38 min
Jun 2, 5:46 PM EDTFlash Flood WarningFFCMurray3 hr
Jun 2, 6:27 PM EDTSpecial Weather StatementFFCWhitfield33 min
Jun 2, 6:40 PM EDTSpecial Weather StatementFFCTwiggs, Wilkinson35 min
Jun 2, 7:32 PM EDTSpecial Weather StatementFFCWilkinson28 min
Jun 2, 7:43 PM EDTSpecial Weather StatementFFCFloyd32 min
Jun 2, 7:45 PM EDTSpecial Weather StatementFFCCherokee30 min

Nearby

Special Weather Statements in Georgia, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.